| Catalog Number |
X0212513 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent scoliosis correction surgery at t3-l3.Intra-op, when surgeon applied force to the segmental derotators, the screw head got deformed in the coronal plane; which ultimately plowed through the lateral vertebral wall of left side l1 (away from the spinal cord).The screw was then completely explanted.This level was left un-instrumented after the event.The patient had a stiff double major scoliotic curve.No patient complications were reported.
Additional Manufacturer Narrative
Product analysis: visual and optical inspection did not reveal any damage to the head or threads of the bone screw.Functional inspection confirmed the screw has been angulated and will no longer pivot inside the crown of the screw head.Dimensional check confirmed the bone screw was made to print specification.Root cause for the reported event could not be determined.If information is provided in the future, a supplemental report will be issued.